Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 4, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Jan 31, 2016, 5:01 AM MST for El Paso County, Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2016, 5:01 AM MST (12:01 UTC)
- Expired
- Jan 31, 2016, 8:38 AM MST
- In force
- 4 hr
- Issued by
- NWS El Paso, TX
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 0.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2586 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
780 WWUS74 KEPZ 311201 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 501 AM MST SUN JAN 31 2016 ...LOCALIZED STRONG WINDS THIS MORNING EAST OF THE ORGAN AND FRANKLIN MOUNTAINS WITH WIDESPREAD STRONG TO DAMAGING WINDS STILL ON TAP FOR MONDAY... .INCREASING LOW LEVEL WINDS AND AN INVERSION NEAR MOUNTAINTOP LEVELS HAS RESULTED IN THE RETURN OF STRONG GUSTY WINDS IMMEDIATELY EAST OF THE FRANKLIN MOUNTAINS IN NORTHEAST EL PASO... AND EAST OF THE ORGAN MOUNTAINS INCLUDING WHITE SANDS MISSILE RANGE HEADQUARTERS. WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH WILL DIMINISH BY MID-MORNING. A STRONG PACIFIC STORM SYSTEM IS STILL SET TO BRING STRONG AND POSSIBLY DAMAGING WINDS TO THE REGION MONDAY. NMZ415-416-311700- /O.CAN.KEPZ.WI.Y.0003.000000T0000Z-160131T1800Z/ /O.CON.KEPZ.HW.A.0001.160201T1300Z-160202T1200Z/ SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON 501 AM MST SUN JAN 31 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... ...WIND ADVISORY FOR THIS MORNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE WIND ADVISORY WHICH WAS IN EFFECT FOR THIS MORNING. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA AND HAVE GENERALLY BEEN GUSTING AROUND 30 MPH. HIGH WIND WATCH STILL IN EFFECT FOR MONDAY... * AREA AFFECTED...MOST OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS. * TIMING...WINDS WILL INCREASE THROUGH THE DAY...PEAKING IN THE EARLY AFTERNOON. * WINDS...WEST 40 TO 45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...LIGHT TO MODERATE DAMAGE MAY OCCUR TO STRUCTURES AND TREES. LOOSE OBJECTS MAY BLOW AWAY. DANGEROUS CROSS WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NMZ413-TXZ419-311700- /O.NEW.KEPZ.WI.Y.0004.160131T1201Z-160131T1700Z/ /O.CON.KEPZ.HW.A.0001.160201T1300Z-160202T1200Z/ SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...FORT BLISS... SOCORRO...EAST AND NORTHEAST EL PASO 501 AM MST SUN JAN 31 2016 ...WIND ADVISORY IN EFFECT UNTIL 10 AM MST THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MST THIS MORNING. A HIGH WIND WATCH REMAINS IN EFFECT FOR MONDAY. WIND ADVISORY FOR THIS MORNING... * AREA AFFECTED...HIGHLY LOCALIZED AREA IMMEDIATELY EAST OF THE FRANKLIN AND ORGAN MOUNTAINS...INCLUDING MUCH OF NORTHEAST EL PASO AND WHITE SANDS MISSILE RANGE HEADQUARTERS. * TIMING...WEST WINDS ARE CURRENTLY GUSTING 45 TO 50 MPH ACROSS THE ADVISORY AREA. WINDS WILL DIMINISH BY 10 AM. WINDS WILL BECOME GUSTY AGAIN THIS AFTERNOON...BUT WILL LIKELY REMAIN BELOW ADVISORY CRITERIA. * WINDS...WEST AROUND 30 MPH WITH GUSTS 40 TO 50 MPH. STRONGEST ALONG AND WEST OF THE US-54 CORRIDOR IN NORTHEAST EL PASO...AND IN THE VICINITY OF WHITE SANDS MISSILE RANGE HEADQUARTERS. * IMPACTS...LOOSE OBJECTS MAY BLOW AWAY. DANGEROUS CROSS WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. HIGH WIND WATCH FOR MONDAY... * AREA AFFECTED...MOST OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS. * TIMING...WINDS WILL INCREASE THROUGH THE DAY...PEAKING IN THE EARLY AFTERNOON. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH MOST AREAS. HIGHER GUSTS TO 65 MPH POSSIBLE ALONG EAST SLOPES OF MOUNTAINS. * IMPACTS...LIGHT TO MODERATE DAMAGE MAY OCCUR TO STRUCTURES AND TREES. LOOSE OBJECTS MAY BLOW AWAY. DANGEROUS CROSS WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NMZ403>412-417-TXZ418-420>424-311700- /O.CON.KEPZ.HW.A.0001.160201T1300Z-160202T0600Z/ SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...MIMBRES...FAYWOOD...HURLEY... GRANT COUNTY AIRPORT...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS... HILLSBORO...WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT... GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO... SUNLAND PARK...ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT... CROW FLATS...DOWNTOWN...WEST EL PASO...UPPER VALLEY... HUECO TANKS...LOMA LINDA...DELL CITY...CORNUDAS...SALT FLAT... SIERRA BLANCA...FABENS...TORNILLO...FORT HANCOCK 501 AM MST SUN JAN 31 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * AREA AFFECTED...MOST OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS. * TIMING...WINDS WILL INCREASE THROUGH THE DAY...PEAKING IN THE LATE MORNING OR EARLY AFTERNOON. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...LIGHT TO MODERATE DAMAGE MAY OCCUR TO STRUCTURES AND TREES. LOOSE OBJECTS MAY BLOW AWAY. DANGEROUS CROSS WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NMZ414-311700- /O.CON.KEPZ.HW.A.0001.160201T1300Z-160202T1200Z/ WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON 501 AM MST SUN JAN 31 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... HIGH WIND WATCH FOR MONDAY... * AREA AFFECTED...MOST OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS. * TIMING...WINDS WILL INCREASE THROUGH THE DAY...PEAKING IN THE EARLY AFTERNOON. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...LIGHT TO MODERATE DAMAGE MAY OCCUR TO STRUCTURES AND TREES. LOOSE OBJECTS MAY BLOW AWAY. DANGEROUS CROSS WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HARDIMAN
1 follow-up statement
377 WWUS74 KEPZ 311538 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 838 AM MST SUN JAN 31 2016 ...WIDESPREAD STRONG TO DAMAGING WINDS POSSIBLE FOR MONDAY... .A STRONG PACIFIC STORM SYSTEM IS STILL SET TO BRING STRONG AND POSSIBLY DAMAGING WINDS TO THE REGION MONDAY. WE WILL SEE WINDY CONDITIONS ON SUNDAY...BUT THE WIND SPEEDS WILL REMAIN BELOW ADVISORY LEVELS IN THE 20 TO 30 MPH RANGE. THEN LATE TONIGHT AFTER MIDNIGHT WINDS WILL AGAIN INCREASE SO THAT BY THE MORNING HOURS WE WILL SEE WIDE SPREAD 35 TO 45 MPH WINDS WITH GUSTS OVER 60 MPH. A COLD FRONT WILL BE MOVING ACROSS THE REGION MONDAY MORNING AND AS IT DOES WE COULD SEE A BOUGHT OF DAMAGING WIND GUSTS. WINDS WILL BE SLOW TO LESSON BUT SHOULD BE BELOW WARNING LEVELS LATE MONDAY NIGHT. NMZ413-TXZ419-312300- /O.CAN.KEPZ.WI.Y.0004.000000T0000Z-160131T1700Z/ /O.CON.KEPZ.HW.A.0001.160201T1300Z-160202T1200Z/ SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...FORT BLISS... SOCORRO...EAST AND NORTHEAST EL PASO 838 AM MST SUN JAN 31 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... ...WIND ADVISORY FOR THIS MORNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE WIND ADVISORY. HIGH WIND WATCH FOR MONDAY... * AREA AFFECTED...MOST OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS. * TIMING...WINDS WILL INCREASE IN THE MORNING HOURS...PEAKING IN LTHE LATE MORNING TO EARLY AFTERNOON FROM WEST TO EAST. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH MOST AREAS. HIGHER GUSTS TO 65 MPH POSSIBLE ALONG EAST SLOPES OF MOUNTAINS. * IMPACTS...LIGHT TO MODERATE DAMAGE MAY OCCUR TO STRUCTURES AND TREES. LOOSE OBJECTS MAY BLOW AWAY. DANGEROUS CROSS WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NMZ403>412-417-TXZ418-420>424-312300- /O.CON.KEPZ.HW.A.0001.160201T1300Z-160202T0600Z/ SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...MIMBRES...FAYWOOD...HURLEY... GRANT COUNTY AIRPORT...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS... HILLSBORO...WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT... GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO... SUNLAND PARK...ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT... CROW FLATS...DOWNTOWN...WEST EL PASO...UPPER VALLEY... HUECO TANKS...LOMA LINDA...DELL CITY...CORNUDAS...SALT FLAT... SIERRA BLANCA...FABENS...TORNILLO...FORT HANCOCK 838 AM MST SUN JAN 31 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * AREA AFFECTED...MOST OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS. * TIMING...WINDS WILL INCREASE IN THE MORNING HOURS...PEAKING IN LTHE LATE MORNING TO EARLY AFTERNOON FROM WEST TO EAST. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...LIGHT TO MODERATE DAMAGE MAY OCCUR TO STRUCTURES AND TREES. LOOSE OBJECTS MAY BLOW AWAY. DANGEROUS CROSS WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NMZ414>416-312300- /O.CON.KEPZ.HW.A.0001.160201T1300Z-160202T1200Z/ WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON... CLOUDCROFT...SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO... PINON 838 AM MST SUN JAN 31 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * AREA AFFECTED...MOST OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS. * TIMING...WINDS WILL INCREASE IN THE MORNING HOURS...PEAKING IN THE EARLY AFTERNOON. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...LIGHT TO MODERATE DAMAGE MAY OCCUR TO STRUCTURES AND TREES. LOOSE OBJECTS MAY BLOW AWAY. DANGEROUS CROSS WINDS WILL MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 30, 10:03 PM MST, 6 hours 58 minutes earlier.
Area forecast discussion, Jan 30, 10:03 PM MST, 6 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1003 PM MST SAT JAN 30 2016
.SYNOPSIS...
BREEZY AND MILD WEATHER WILL PREVAIL THROUGH SUNDAY AS A STRONG
WINTER STORM SYSTEM TAKES SHAPE TO OUR WEST. THIS STORM WILL
ARRIVE MONDAY...PRODUCING VERY STRONG WINDS AND USHERING IN MUCH
COLDER WEATHER. SNOW WILL DEVELOP ACROSS THE HIGHER TERRAIN OF THE
GILA EARLY MONDAY MORNING WITH LOWLAND RAIN SHOWERS EXTENDING INTO
THE BOOTHEEL REGION OF NEW MEXICO. A COLD FRONT WILL PUSH THE SNOW
AND RAIN EAST ALONG WITH POTENTIALLY DAMAGING WINDS DURING THE
DAY. A FEW MOUNTAIN SNOW SHOWERS WILL LINGER INTO TUESDAY AS
TEMPERATURES DROP TO BETWEEN 15 AND 20 DEGREES BELOW NORMAL. DRIER
WEATHER AND SLOWLY MODERATING TEMPERATURES WILL THEN FOLLOW FOR
THE REST OF THE WEEK.
&&
.UPDATED DISCUSSION...
DECIDED TO CANCEL WIND ADVISORY FOR WESTERN OTERO COUNTY AND EASTERN
EL PASO COUNTY. CAN'T FIND ANY MESONET SITES ALONG EAST SLOPES OF
FRANKLINS OVER 20 MPH GUSTS AT THIS TIME. EAST SLOPES OF ORGANS
CLOSER TO ADVISORY CRITERIA BUT HRRR SHOWS WINDS DIMINISHING...
HOWEVER THEY PICK UP SOME AGAIN AFTER 09Z. EAST SLOPES OF THE SACS
STILL SHOW GUSTS OVER 30 MPH. HRRR SHOWS GUSTS IN THIS AREA OVER 50
MPH THROUGH ABOUT 10Z BEFORE DIMINISHING...AND MOUNTAIN TOP WIND
FLOW DOESN'T REALLY BEGIN WEAKENING UNTIL 16Z.
.PREVIOUS DISCUSSION... THE LATEST SUITE OF FORECAST MODELS HAS
ARRIVED WITH NO MAJOR CHANGES TO THE EVOLUTION OF OUR UPCOMING
WINTER STORM SYSTEM.
THEREFORE WE WILL NOT BE MAKING ANY WHOLESALE CHANGES TO THE
PREVIOUS FORECAST PACKAGE. ONLY A FEW MINOR ADJUSTMENTS WERE MADE
REGARDING PRECIP TIMING AND LOCATION TO INCLUDE A FEW LINGERING
LIGHT SNOW SHOWERS ACROSS THE HIGHER TERRAIN INTO TUESDAY.
IN GENERAL STRONG ZONAL FLOW CONTINUES ACROSS MOST OF THE WESTERN
CONUS BEING AIDED BY AN IMPRESSIVE 130 KNOT EASTERN PACIFIC JET
APPROACHING THE WEST COAST. A COMBINATION OF HIGHER SPEED WESTERLY
WINDS ALOFT AND A WEAK SHORTWAVE CROSSING SOUTHERN COLORADO IS
HELPING TO DEEPEN A SURFACE LOW ACROSS SOUTHEASTERN COLORADO AND
AN ASSOCIATED LEE SIDE TROUGH THAT EXTENDS INTO EASTERN NEW
MEXICO. THIS HAS TIGHTENED THE PRESSURE GRADIENT ACROSS SOUTHERN
NEW MEXICO AND FAR WEST TEXAS RESULTING IN STRONG AND GUSTY
WESTERLY SURFACE WINDS ACROSS THE AREA. THESE WINDS ARE ALSO BEING
HELPED ALONG BY THE MIXING DOWN OF STRONG WESTERLY FLOW OF 40 TO
50 KNOTS UP AROUND 700 MB. THIS SUPPORTS THE CURRENT WIND ADVISORY
THAT IS IN EFFECT FOR THE SACRAMENTO MOUNTAINS AS WELL AS EAST
SLOPE AREAS OF OTERO AND EL PASO COUNTIES. THE PRESSURE GRADIENT
WILL BEGIN TO RELAX LATER TONIGHT AS THE SURFACE LOW AND LEE
TROUGH SHIFT EAST...HOWEVER THE 800-700 MB FLOW WILL REMAIN
STRONG OVERNIGHT...HENCE THE CONTINUATION OF THE WIND ADVISORY FOR
THE SACRAMENTOS INTO SUNDAY MORNING.
FOR SUNDAY A LONGWAVE TROUGH WILL BEGIN TO FORM ALONG THE WEST
COAST AS ADDITIONAL SHORTWAVE ENERGY CONTINUES TO MOVE THROUGH THE
PACIFIC JET. WHILE LOCALLY THE SURFACE PRESSURE GRADIENT WILL BE
WEAKER THAN TODAY...STRONG FLOW IN THE LOWER TO MID LEVELS OF THE
ATMOSPHERE WILL REMAIN IN PLACE AHEAD OF THE APPROACHING TROUGH.
AS A RESULT WINDS WILL LIKELY BE ALMOST AS STRONG SUNDAY AS THEY
WERE ON SATURDAY. MEANWHILE TEMPS WILL CONTINUE TO SURGE WITH
AFTERNOON READINGS AS MUCH AS 10 DEGREES ABOVE NORMAL. THIS WILL
PUSH RH VALUES DOWN RESULTING IN AN INCREASED FIRE DANGER RISK.
SUNDAY NIGHT INTO MONDAY THE WESTERN TROUGH WILL DEEPEN FURTHER
AS IT APPROACHES THE 4 CORNERS REGION. WHILE AVAILABLE MOISTURE
WILL NOT BE VERY PLENTIFUL WITH THIS APPROACHING SYSTEM...WESTERN
ZONES WILL BE LOCATED NEAR THE LEFT EXIT REGION OF THE APPROACHING
JET. THE RESULTING LIFT WILL BE SUFFICIENT TO GENERATE LOWLAND
RAIN AND HIGHER ELEVATION SNOW PRIOR TO SUNRISE MONDAY. AT THE
SAME TIME NEW SURFACE CYCLOGENISIS WILL BE TAKING PLACE OVER
NORTHERN ARIZONA. THIS SURFACE LOW WILL TRACK EAST MONDAY DRAGGING
A FAIRLY POTENT PACIFIC COLD FRONT ACROSS THE REGION DURING THE
DAY. ADDITIONAL LIFT ALONG THE FRONT WILL ENHANCE THE PRECIP
POTENTIAL ACROSS THE WESTERN ZONES AND SHOULD HELP GENERATE AT
LEAST SOME LIGHT PRECIPITATION FOR POINTS EAST. AT THE SAME TIME
MUCH COLDER AIR WILL FLOW IN BEHIND THE FRONT HELPING TO LOWER
SNOW LEVELS ACROSS THE GILA FROM AROUND 7000 FEET TO BETWEEN 4000
AND 5000 FEET BY MIDDAY. SNOWFALL AMOUNTS WILL GENERALLY RANGE
FROM 4 TO 6 INCHES ABOVE 7000 FEET AND 1 TO 4 INCHES ABOVE 5000
FEET ACROSS THE GILA. MEANWHILE SNOW WILL ALSO DEVELOP OVER THE
SACRAMENTOS DURING THE DAY MONDAY...BUT MOISTURE WILL BE MOSTLY
USED UP BY THE TIME THE SYSTEM ARRIVES ACROSS OUR EASTERN ZONES
MEANING LESSER SNOW TOTALS OF 1 TO 3 INCHES WILL FALL OVER THE
HIGHER TERRAIN OF THE SACRAMENTOS.
THE OTHER BIG IMPACT FROM THIS APPROACHING WINTER STORM WILL BE
EXTREMELY STRONG WINDS FOR JUST ABOUT ALL OF THE FORECAST AREA.
PRIOR TO DAYBREAK THE JET WILL BE NOSING INTO THE BOOTHEEL REGION
WITH 700 MB WINDS OF 60 TO 70 KNOTS AND 850 MB FLOW OF 40 KNOTS
PLUS. THESE ELEVATED WINDS WILL BE SHIFTING EAST AS THE COLD
FRONT MOVES ACROSS THE AREA. JUST ABOUT ALL THE MODELS SUPPORT
SURFACE WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 MPH OR MORE ALONG
AND JUST AHEAD OF THE FRONT. AT THIS TIME A HIGH WIND WATCH IS IN
PLACE FOR ALL BUT THE GILA REGION FOR MUCH OF THE DAY MONDAY AS
THESE WIND SPEEDS COULD CERTAINLY CAUSE DAMAGE. EVEN IN THE WAKE
OF THE COLD FRONT THE PRESSURE GRADIENT REMAINS FAIRLY TIGHT
MEANING THAT WIND SPEEDS WILL REMAIN ELEVATED FOR MUCH OF THE
DAY. OVER THE GILA WINDS WILL BE SUFFICIENTLY STRONG TO RESULT IN
BLOWING AND DRIFTING OF SNOW. IT IS NOT YET CLEAR IF BLIZZARD
CRITERIA WILL BE MET...BUT REDUCED VISIBILITY IN BLOWING SNOW WILL
BE LIKELY. IN ADDITION BLOWING DUST WILL ALSO BE A CONCERN FOR THE
LOWLANDS MONDAY AS THE STRONG WINDS MOVE THROUGH AND VISIBILITIES
DROP.
BY TUESDAY THE UPPER TROUGH WILL BE SHIFTING EAST ALLOWING FOR
LIGHTER WINDS AND MUCH COLDER TEMPS. SOME LIGHT SNOW MAY LINGER
INTO TUESDAY ACROSS PORTIONS OF THE GILA AND SACRAMENTOS AS
MODELS NOW SHOW SOME ADDITIONAL ENERGY TRACKING IN ON THE
BACKSIDE OF THE SYSTEM. THIS WILL BASICALLY KEEP US UNDER THE
INFLUENCE OF THE TROUGH AND THE COLDER NORTHWESTERLY FLOW FOR
SEVERAL DAYS. WHILE DRY WEATHER WILL ENSUE FOR THE REST OF THE
WEEK...TEMPS WILL REMAIN BELOW NORMAL WITH ONLY A SLOW DAY TO DAY
MODERATION EXPECTED.
&&
.AVIATION...VALID 31/00Z-01/00Z...
P6SM FEW150-200 SCT200-250 THRU PD. WINDS WILL BE 240-270 AROUND 15-
20G30KTS THRU NIGHT WITH STRONGEST WINDS ON EASTERN SLOPES...THEN
INCREASING TO 20-25G35KTS AFT 16Z. AREAS OF 3-5SM BLDU POSSIBLE AFT
18Z.
&&
.FIRE WEATHER...
INCREASING WESTERLY FLOW AHEAD OF A DEEPENING TROUGH OFF THE WEST
COAST WILL LEAD TO WINDY CONDITIONS THROUGH MONDAY. TEMPERATURES
SUNDAY WILL WARM UP ONCE AGAIN TO MID 60S TO LOWER 70S OVER THE
LOWLANDS WITH RELATIVE HUMIDITIES AROUND 15 PERCENT WITH THE
LOWEST RH'S EAST BUT WITH THE LIGHTER WINDS. FOR NOW WILL KEEP THE
FIRE WEATHER WATCH GOING AND EVALUATE AGAIN IN THE MORNING. COLD
FRONT PASSES THROUGH MONDAY WITH SOME LOWLAND RAIN AND MOUNTAIN
SNOW WITH ACCUMULATIONS OF 3 TO 6 INCHES POSSIBLE IN THE GILA.
TEMPERATURES WILL RUN ABOUT 10 TO 20 DEGREES BELOW NORMAL TUESDAY
THROUGH THURSDAY WITH DECREASING WINDS EACH DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 49 73 50 56 / 0 0 0 30
SIERRA BLANCA 40 71 38 64 / 0 0 0 0
LAS CRUCES 35 69 45 52 / 0 0 0 30
ALAMOGORDO 39 68 44 53 / 0 0 0 40
CLOUDCROFT 30 49 32 33 / 0 0 10 80
TRUTH OR CONSEQUENCES 40 68 45 49 / 0 0 0 50
SILVER CITY 32 58 33 36 / 0 0 60 80
DEMING 35 68 43 49 / 0 0 0 60
LORDSBURG 33 66 40 44 / 0 0 30 70
WEST EL PASO METRO 43 72 46 55 / 0 0 0 30
DELL CITY 43 72 40 62 / 0 0 0 10
FORT HANCOCK 45 75 44 66 / 0 0 0 10
LOMA LINDA 43 68 43 54 / 0 0 0 30
FABENS 45 74 47 61 / 0 0 0 20
SANTA TERESA 39 72 43 55 / 0 0 0 30
WHITE SANDS HQ 40 70 44 53 / 0 0 0 30
JORNADA RANGE 35 69 43 52 / 0 0 0 30
HATCH 39 69 44 50 / 0 0 0 40
COLUMBUS 37 70 42 52 / 0 0 0 40
OROGRANDE 41 70 44 56 / 0 0 0 30
MAYHILL 38 58 38 42 / 0 0 0 60
MESCALERO 31 50 36 40 / 0 0 10 70
TIMBERON 34 55 37 42 / 0 0 0 60
WINSTON 38 59 35 40 / 0 0 40 80
HILLSBORO 41 65 40 44 / 0 0 30 80
SPACEPORT 38 70 42 50 / 0 0 0 40
LAKE ROBERTS 28 56 31 36 / 0 0 70 80
HURLEY 33 61 34 39 / 0 0 40 80
CLIFF 28 60 33 41 / 0 0 80 70
MULE CREEK 28 61 32 39 / 0 0 80 80
FAYWOOD 35 62 35 41 / 0 0 30 80
ANIMAS 38 69 40 46 / 0 0 30 50
HACHITA 38 69 40 48 / 0 0 10 50
ANTELOPE WELLS 41 69 42 46 / 0 0 10 60
CLOVERDALE 37 64 38 42 / 0 0 40 70
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR NMZ111-112.
WIND ADVISORY UNTIL 6 AM MST SUNDAY FOR NMZ413.
HIGH WIND WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT
FOR NMZ413>416.
HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
NMZ403>412-417.
WIND ADVISORY UNTIL 11 AM MST SUNDAY FOR NMZ414>416.
TX...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR TXZ055-056.
WIND ADVISORY UNTIL 6 AM MST SUNDAY FOR TXZ419.
HIGH WIND WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT
FOR TXZ419.
HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
TXZ418-420>424.
&&
HEFNER...UPDATED
LANEY/GRZYWACZ...PREVIOUSHazardous weather outlook, Jan 30, 6:39 AM MST, 22 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 639 AM MST SAT JAN 30 2016 NMZ401>417-TXZ418>424-311345- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 639 AM MST SAT JAN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE COMMON ACROSS THE AREA THIS AFTERNOON. STRONGER WINDS OF 30 TO 35 MPH WITH GUSTS 45 TO 50 MPH WILL BE POSSIBLE EAST OF DESERT MOUNTAIN RANGES AND IN THE SACRAMENTO MOUNTAINS. GUSTY WINDS WILL LIKELY LAST THROUGH THE NIGHT IN THESE FAVORED AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG PACIFIC STORM SYSTEM WILL BRING INTENSE WINDS, RAIN, AND SNOW TO THE AREA LATE SUNDAY NIGHT THROUGH MONDAY. FOR THE LOWLANDS, WEST WINDS GUSTING OVER 60 MPH WILL BE POSSIBLE. SNOWFALL IN THE HIGHER ELEVATIONS OF THE GILA REGION WILL RANGE FROM 4 TO 6 INCHES ABOVE 7000 FEET, WITH 1 TO 4 INCHES DOWN TO AROUND 5000 FEET. MOISTURE WILL BE LACKING FURTHER TO THE EAST, BUT 1 TO 2 INCHES WILL STILL BE POSSIBLE IN THE SACRAMENTO MOUNTAINS. WINDS WILL BE A LITTLE WEAKER IN THE GILA REGION, BUT STILL STRONG ENOUGH TO CAUSE DANGEROUS DRIVING CONDITIONS WHEN COMBINED WITH THE SNOW. COOLER TEMPERATURES WILL PREVAIL THROUGH THE REMAINDER OF THE WEEK, BUT NO HAZARDOUS WEATHER IS EXPECTED FROM TUESDAY ONWARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HARDIMAN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 6:49 AM MST | Red Flag Warning | EPZ | El Paso, Hudspeth | 12 hr |
| Jan 31, 1:19 PM MST | High Wind Warning | EPZ | El Paso, Hudspeth | 23 hr |
| Jan 31, 6:02 AM MST | Winter Storm Warning | EPZ | 31 hr | |
| Jan 31, 6:02 AM MST | Winter Weather Advisory | EPZ | Grant, Hidalgo, Luna, Otero | 40 hr |
Nearby
Wind Advisories in Texas, 2016Wind Advisories in New Mexico, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.